# SDR CA120524012

- Difficulty date: May 23, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 401
- Aircraft time: 12,817 hours
- Engine: Cont TSIO520E
- Propeller: Mcauly 3AF32C87
- System (JASC): 2422 · AC Inverter
- Part: Cotter Pin
- Part number: MS24665302
- Condition: Missing
- Location: Alternator
- Component: Alternator, Kelly
- Component part number: ALT9522
- Stage of operation: CR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

(CAN) IN LEVEL CRUISE FLGHT THE LT ALTERNATOR STOPPED PRODUCING POWER.  AFTER LANDING OIL WAS DISCOVERED UNDER THE LT ENGINE.  THE ALTERNATOR WAS REMOVED. THE ALTERNATOR ARMATURE WAS FOUND BROKEN OFF.  THE COTTER PIN HOLDING THE DRIVE GEAR NUT WAS FOUND MISSING.  THE OIL FILTER WAS REMOVED AND INSPECTED, NO CONTAMINATION WAS FOUND AT THIS TIME.
